Naloxone kits available without prescription

HealthLink BC released the following update today: 9 months into 2016, BC has already had more overdose deaths than all of 2015. Data shows there have been 555 deaths from illicit drug overdoses. Fentanyl remains a major contributor to the high number of deaths.

Stay safe! Learn what the signs of opiate overdose look like, if you are unable to quit or are not ready to quit think about getting yourself a ‘Naloxone take home’ kit.  Intranasal naloxone is being distributed to RCMP detachments and some municipal police departments, as part of the $5 million to support the work of the joint task force. Following Health Canada’s approval of the sale of intranasal naloxone in Canada on Oct. 3, 2016, both intranasal and injectable naloxone is now available for purchase without a prescription in British Columbia

What does a fentanyl overdose look like?

Early signs of a fentanyl overdose include:

  • Severe sleepiness
  • Slow heartbeat
  • Trouble breathing, or slow, shallow breathing or snoring
  • Cold, clammy skin
  • Trouble walking or talking

If any of these signs are observed in someone who is known to, or suspected of, taking a narcotic or other drug, call 9-1-1 immediately

0 comments on “Naloxone kits available without prescriptionAdd yours →

Leave a Reply

Your email address will not be published. Required fields are marked *